Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia/Fatigue
May 28, 2006

Hello, I am hiv+ for 10 years, I always took my meds and never discussed them with my doctor, and never had any side effects. At the moment I am on Kaletra and Truvada for only two months, and since I started them I feel anemic and weak, blacking out and no enrgy at all. my doctor told me that I was not anemic but had a very low blood sugar. I am very confused and I am not sure if this are side effects of my meds. I missed my meds few times and every time I did I felt that my energy was coming back. I asked my doctor if I should stop my meds, but she decided not that she wanted me to continue on meds untill I would have a zero viral load. first. and I am afraid if I do continue them that they will bring me faster to my end faster than to have a zero viro load. what should I do?

Response from Dr. Frascino

Hello,

Without more information it is difficult for me to provide you with specific advice.

Certainly "feeling anemic" and actually being anemic are two very different things. It appears from your doctor's assessment that you do not actually have anemia. Certainly feeling "weak" and "blacking out" are not normal. I don't really buy that "low blood sugar" diagnosis. Are your new medications the cause of your symptoms? Perhaps, but there are many other potential causes as well.

It does not seem to me that you have a very close or communicative relationship with your HIV/AIDS specialist. I would suggest you make an appointment to discuss your symptoms and concerns. If your doctor is not willing to work with you on this problem, get a second opinion or find a specialist with whom you can work more cooperatively, OK?

Good luck!

Dr. Bob


Previous
can u plz help me
Next
Feel awful

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement